MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 3251 3K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3251-9
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 8 additional reported events for lot no.20lxac079 related to conductivity issues.A review of the product inventory records for lot no.20lxac079 indicated that 4486 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac079 met release specifications.As of (b)(6) 2020 no samples were returned.Samples are not needed to confirm the allegation.A sample retain was tested and found to be within specifications.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac079 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac079 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description
A hemodialysis (hd) clinic biomedical technician (bmt) reported to fresenius customer service that they received low conductivity values from a specific naturalyte batch on an hd machine.It was not specified if the machine was being used for treatment or was being setup when the low conductivity was detected.The machine alarmed for the low conductivity.Additionally, there was no information reported on the number of occurrences of these alarms and the dates.There was no reported adverse event or serious injury attributed to the allegation.Multiple attempts were made to acquire additional information; however, a response was not received.

Brand Name
NATURALYTE 3251 3K 2.5CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10932638
Report Number3005162618-2020-00166
Device Sequence Number3299337
Product Code KPO
UDI-Device Identifier00840861101740
UDI-Public00840861101740
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number08-3251-9
Device Catalogue Number08-3251-9
Device Lot Number20LXAC079
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1